Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Gained weight, suffering from gas and abdominal fullness. Cause for bloated feeling. Help?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1830 Questions
I have gained about 25 pounds in the past years, mostly due to overeating in response to my parents aging and poor health. In the past month I have had lots of gas and upper abdominal fullness which gets worse when I eat or drink water. I have normal bowel movements usually everyday. No blood in my stool. No vomiting. No nausia. I have been an ovo lacto vegetarian for the past 30 years (I am 52 now). I eat lots of fruits and vegetables! Been through menopause. I can't point to a specific event in March that cause the fullness/bloated feeling, it just started. I thought it was just gas or gaining so much weight so fast or just being totally stressed out by my parents and my kids. What do you think it is?? Thanks for your help.
Posted Wed, 19 Jun 2013 in Digestion and Bowels
Answered by Dr. Hari Charan Perigela 38 minutes later
Upper abdominal fullness and gas are due to problems in the organ Stomach. It may be Gastritis/Gastric ulcer.
Another possibility is consult Gastroenterologist and get Upper GI endoscopy and Ultrasound abdomen.
Till then, take Rabeprazole tablet along with Itopride.
Please take frequent small feeds.
Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor